MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 10/12FR X 54 CM 5/BX; UROPASS URETERAL ACCESS SHEATH

GYRUS ACMI, INC. UROPASS AS 10/12FR X 54 CM 5/BX; UROPASS URETERAL ACCESS SHEATH
Model Number 61054BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pulmonary Edema (2020)
Date of Event 02/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device has been returned for evaluation.However, an evaluation has not been completed at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during a retrograde intrarenal surgery, three uropass ureteral access sheath broke at the distal end of the dilator inside the patient.The procedure was completed by replacing with another sheath however it was shorter.The fragments that fell into the patient have been removed but caused extension of the procedure for one and a half hours.The patient was under general anesthesia.The anesthetist reported to the physician that the patient had an early pulmonary edema and was given a diuretic which seemed to have not made the problem more serious.It was thought to be a consequence of patient being under general anesthesia for a time longer than expected.There were no reports of further patient or user harm associated with this event.(b)(6) 1 of 3 uropass ureteral access sheath.(b)(6) 2 of 3 uropass ureteral access sheath.(b)(6) 3 of 3 uropass ureteral access sheath.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the reported defect was confirmed.The evaluation results are as follows: all three dilator tips were broken.One dilator had a clean break about 7.5 cm from the very tip.Another dilator had a fragmented break with the tapered dilator tip.The last dilator appears to have a clean break closer to the tapered end of the device.Although the dilator damage was confirmed, none of the returned devices appeared to have any damage to the blue sheath or to the proximal end of the dilator.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the investigation, although the dilator damage was confirmed, the root cause of the reported damage is unable to be determined.This supplemental report includes information added h4.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 10/12FR X 54 CM 5/BX
Common Device Name
UROPASS URETERAL ACCESS SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16492576
Report Number3003790304-2023-00101
Device Sequence Number6374528
Product Code KNY
UDI-Device Identifier00821925035348
UDI-Public00821925035348
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61054BX
Device Lot Number09D1800005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown